Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have slip disc problem. Feeling giddiness, heaviness and numbness in leg. Any suggestion?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3397 Questions
I have a Slip Disc problem for L4 L% and now in the neck also C5 C6 and from last 15 days i am feeling lot of giddiness, Heaviness in Head, very less energy in legs , numness in left leg pain in back and left leg till foot. I had consulted the doctor he has given me Betavert 16 - 3 tablets a day, Ramus-SR - 1 tablet a day and one calicium tablet a day. but i am still in the same state i had taken the medicine for 1 week he said i have to take the medicine 2 weeks .Please suggest as giddiness is giving me lot of problem
Posted Sun, 14 Oct 2012 in Bones, Muscles and Joints
Answered by Dr. Raju A.T 32 minutes later

Thanks for your query.

Betavert 16 contains Betahistine 16mg which is one of the potent antivertigo medication.I agree with your doctor saying that it needs some time in weeks for the medication to show optimum effect.Meanwhile you can take Electrol powders or Oral Rehydration solutions which improve the electrolyte concentrations of the endolymph in the inner ear ,blood and increase the energy levels.Thus help to maintain the balance temporarily.

The numbness and the pain in the legs if are progressive then you may have to get an MRI (Magnetic Resonance Imaging) scan to determine worsening of the slip disc which could be causing continued compression on the nerve roots.Surgery has to be planned accordingly to treat the condition before it result in complete paresis.

Do continue on the medications advised by your doctor they are very effective when taken exactly according to recommended dosage and course.

Hope I answered your query.

Please do ask if any doubts.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor